Skip to Main content Skip to Navigation
New interface
Journal articles

Differential uniformity and the associated codes of cryptographic functions

Abstract : The associated codes of almost perfect nonlinear (APN) functions have been widely studied. In this paper we consider more generally the codes associated with functions that have differential uniformity at least 4. We emphasize, for such a function F , the role of codewords of weight 3 and 4 and of some cosets of its associated code C F. We give some properties on codes associated with differential uniformity exactly 4. We obtain lower bounds and upper bounds for the numbers of codewords of weight less than 5 of the codes C F. We show that the nonlinearity of F decreases when these numbers increase. We obtain a precise expression to compute these numbers when F is a plateaued or a differentially two-valued function. As an application, we propose a method to construct differentially 4-uniform functions with a large number of 2-to-1 derivatives from APN functions.
Document type :
Journal articles
Complete list of metadata

Cited literature [20 references]  Display  Hide  Download
Contributor : pascale Charpin Connect in order to contact the contributor
Submitted on : Friday, February 8, 2019 - 12:56:59 PM
Last modification on : Friday, July 8, 2022 - 10:08:49 AM
Long-term archiving on: : Thursday, May 9, 2019 - 1:41:13 PM


Files produced by the author(s)




Pascale Charpin, Jie Peng. Differential uniformity and the associated codes of cryptographic functions. Advances in Mathematics of Communications, 2019, 13 (4), pp.579-600. ⟨10.3934/amc.2019036⟩. ⟨hal-01908336v3⟩



Record views


Files downloads